Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Jan 12, 2020, 1:35 AM CST for Lauderdale County, Alabama; Lawrence County, Tennessee. It took effect at Jan 12, 2020, 1:57 AM CST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2020, 1:35 AM CST (07:35 UTC)
- In effect from
- Jan 12, 2020, 1:57 AM CST
- Expired
- Jan 12, 2020, 6:23 AM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lauderdale County, AL, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 14.15 ft at Jan 12, 2020, 2:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
198
WGUS44 KOHX 120735
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
135 AM CST Sun Jan 12 2020
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Alabama...Tennessee...
Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties
. Heavy rainfall from yesterday has caused rises on Shoal Creek near Iron
City. This point is expected rise just above Flood Stage in the next hour or two
and crest early in the morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
ALC077-TNC099-121934-
/O.NEW.KOHX.FL.W.0001.200112T0757Z-200113T0000Z/
/IRCT1.1.ER.200112T0757Z.200112T1200Z.200112T1800Z.NO/
135 AM CST Sun Jan 12 2020
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Shoal Creek Near Iron City
* From early this morning until this evening.
* At 12AM Sunday the stage was...13.8 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage after midnight this morning
and continue rising to near 14.5 feet this morning. The river will fall below
flood stage this afternoon.
* At 14.0 feet...Flooding of low lying areas along Shoal Creek begins.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$1 follow-up statement
577
WGUS84 KOHX 121223
FLSOHX
Flood Statement
National Weather Service Nashville TN
623 AM CST Sun Jan 12 2020
...The flood warning is cancelled for the following rivers in Alabama...
Tennessee...
Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties
. Heavy rainfall from yesterday caused rises on Shoal Creek near Iron
City. This point crested at 14.14 feet has fallen below Flood Stage. It is
expected to remain above Action Stage through early Monday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
ALC077-TNC099-121253-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-200112T1223Z/
/IRCT1.1.ER.000000T0000Z.200112T0800Z.200112T1218Z.NO/
623 AM CST Sun Jan 12 2020
The Flood Warning is cancelled for
The Shoal Creek Near Iron City
* At 5AM Sunday the stage was 13.2 feet.
* Flood stage is 14.0 feet.
* The river has fallen below Flood Stage so the warning has been cancelled and replaced with a Flood Advisory.
* At 14.0 feet...Flooding of low lying areas along Shoal Creek begins.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 11, 10:47 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 11, 10:47 PM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1047 PM CST Sat Jan 11 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... This titan of a cold front has just made it through Crossville, and with it go the last remaining showers. The rest of the evening and overnight should be rain-free. There is still plenty of wrap- around moisture left to rotate through Middle Tennessee, with low ceilings building back in from the west, so we'll at least keep it mostly cloudy through tonight. The rest of the forecast seems to be holding up well. There are a few minor adjustments to make to the hourly grids, then we'll update the public forecast. At this point, there are several river flood advisories still in effect. All other watches/warnings/advisories have expired. && .AVIATION... 06Z TAF DISCUSSION. It looks like clouds are going to hold on for most of this period. Look for MVFR conditions through about 09Z when IFR should rear its head. Improvement back to MVFR expected Sunday afternoon. Winds will continue to relax over the next several hours. Winds gusting to 20 kts will become 5-10 kt sustained by 09Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Jan 11, 4:14 PM CST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 414 PM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-122215- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 414 PM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight. Rises on areas waterways are likely as today's rainfall runs off into rivers and streams, however no significant flooding is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
In the hours before
Local storm report, Jan 11, 7:35 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
01/11/2020 CUMBERLAND TN EMERGENCY MNGR
CORNER OF ROOF LIFTED OFF COMMERCIAL BUILDING. TREES
AND POWERLINES DOWN IN AREA, TOO.
&&
EVENT NUMBER OHX2000023
UNGERSpecial weather statement, Jan 11, 7:50 PM CST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
750 PM CST Sat Jan 11 2020
TNZ011-032>034-066-120230-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
750 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...PICKETT...
NORTHERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS COUNTIES UNTIL
830 PM CST...
At 749 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to near Crossville. Movement was
east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Crossville, Jamestown, Byrdstown, Fairfield Glade, Monterey, Crab
Orchard, Allardt, Pleasant Hill, Grimsley, Slate Springs, Pall Mall,
Clarkrange, Crawford and Pickett State Park.
This includes Interstate 40 between mile markers 301 and 327, near
mile marker 336, and between mile markers 339 and 340.
LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
3630 8480 3628 8488 3621 8491 3615 8491
3608 8483 3609 8480 3605 8479 3600 8472
3591 8468 3589 8471 3597 8526 3599 8528
3662 8526 3660 8479 3640 8466
TIME...MOT...LOC 0149Z 265DEG 40KT 3664 8510 3598 8510
27Local storm report, Jan 11, 9:34 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 1 S DOVER 36.47N 87.84W
01/11/2020 STEWART TN EMERGENCY MNGR
JUST SOUTH OF DOVER...NUMEROUS TREES AND POWER LINES
DOWN. 730 HOMES WITHOUT POWER
0718 AM TSTM WND DMG 9 SSE NEW JOHNSONVILLE 35.90N 87.88W
01/11/2020 HUMPHREYS TN 911 CALL CENTER
TREE REPORTED DOWN ON ROBERTS CREEK ROAD
0730 AM TSTM WND DMG 2 SW LINDEN 35.59N 87.87W
01/11/2020 PERRY TN 911 CALL CENTER
TREE DOWN ON MARSH CREEK RD. SCATTERED TREE DAMAGE
THROUGHOUT THE COUNTY.
0742 AM TSTM WND DMG ERIN 36.32N 87.70W
01/11/2020 HOUSTON TN 911 CALL CENTER
TREES CAME DOWN ONTO POWER LINES ON BOONE STREET
0745 AM TSTM WND DMG 8 WSW CENTERVILLE 35.76N 87.58W
01/11/2020 HICKMAN TN 911 CALL CENTER
SCATTERED TREE DAMAGE ACROSS THE COUNTY
0757 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES ON POWER LINES ALONG HWY 48 SOUTH.
0757 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/11/2020 DICKSON TN PUBLIC
CARPORT TORN APART AND BLOWN INTO FRONT YARD
0758 AM NON-TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN TRAINED SPOTTER
TREE DOWN ON ROADWAY AT JONES CHAPEL AND DRAKE ROAD
0800 AM TSTM WND DMG 5 SW DICKSON 36.03N 87.44W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES DOWN
0804 AM TSTM WND DMG 9 W CLARKSVILLE 36.54N 87.51W
01/11/2020 MONTGOMERY TN 911 CALL CENTER
TREES DOWNED IN THE WOODLAWN AREA
0810 AM TSTM WND DMG WAYNESBORO 35.32N 87.76W
01/11/2020 WAYNE TN 911 CALL CENTER
SCATTERED TREE DAMAGE ACROSS THE COUNTY
0824 AM TSTM WND DMG HOHENWALD 35.55N 87.56W
01/11/2020 LEWIS TN 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY
0834 AM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN ACROSS THE CITY. ONE TREE FELL ON A HOME BUT
THE HOME DID NOT SUSTAIN DAMAGE.
0837 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN IN THE CEDAR HILL AREA
0840 AM TSTM WND DMG 10 W LAWRENCEBURG 35.25N 87.52W
01/11/2020 LAWRENCE TN PUBLIC
ROOF BLOWN OFF BARN IN WESTERN PART OF COUNTY
0848 AM TSTM WND DMG NW LAWRENCEBURG 35.25N 87.34W
01/11/2020 LAWRENCE TN EMERGENCY MNGR
LARGE TREE BLOWN DOWN ACROSS TURNPIKE(TN 240)
0910 AM NON-TSTM WND DMG 10 S LIVINGSTON 36.24N 85.33W
01/11/2020 OVERTON TN PUBLIC
TREE DOWN ON STANDING STONE HWY JUST NORTH OF TERRAPIN
RIDGE. POWER LINES DOWN ON TOMMY DODSON HWY AND CARR
AVE.
0930 AM TSTM WND DMG EAST NASHVILLE 36.17N 86.76W
01/11/2020 DAVIDSON TN PUBLIC
TREE DOWN ON JONES AVE
1020 AM NON-TSTM WND DMG MCMINNVILLE 35.69N 85.78W
01/11/2020 WARREN TN TRAINED SPOTTER
BUILDING LOST SOME OF ITS ROOFING
1045 AM TSTM WND DMG 4 N AUBURNTOWN 36.00N 86.09W
01/11/2020 WILSON TN LAW ENFORCEMENT
TREES DOWN ALONG 9000 BLOCK OF STATESVILLE ROAD
1129 AM TSTM WND DMG 6 NNW LIVINGSTON 36.47N 85.37W
01/11/2020 OVERTON TN SOCIAL MEDIA
TREE DOWN ACROSS S HWY 52 NORTH OF ALLONS. TREE WAS
CLEARED FROM ROAD.
0227 PM TSTM WND DMG PALMER 35.36N 85.57W
01/11/2020 GRUNDY TN 911 CALL CENTER
TREES AND POWER LINES DOWN IN NORTH-CENTRAL AND EASTERN
PORTIONS OF THE COUNTY.
0405 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
01/11/2020 CUMBERLAND TN EMERGENCY MNGR
CORNER OF ROOF LIFTED OFF COMMERCIAL BUILDING. TREES
AND POWERLINES DOWN IN AREA, TOO.
&&
EVENT NUMBER OHX2000001 OHX2000011 OHX2000013 OHX2000010 OHX2000016
OHX2000003 OHX2000004 OHX2000002 OHX2000019 OHX2000015 OHX2000014
OHX2000018 OHX2000021 OHX2000020 OHX2000007 OHX2000005 OHX2000006
OHX2000008 OHX2000009 OHX2000012 OHX2000017 OHX2000022 OHX2000023
UNGERLocal storm report, Jan 12, 1:17 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
117 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 1 WNW DICKSON 36.09N 87.40W
01/11/2020 DICKSON TN SOCIAL MEDIA
PICTURE OF TREES DOWN IN HENSLEE PARK. TIME ESTIMATED
VIA RADAR.
&&
EVENT NUMBER OHX2000024
FBLocal storm report, Jan 12, 1:29 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM TSTM WND DMG LEIPERS FORK 35.90N 87.00W
01/11/2020 WILLIAMSON TN SOCIAL MEDIA
PICTURE OF A TREE BLOCKING THE ROAD ON LEIPERS FORK.
TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000025
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:17 AM CST | River Flood Advisory | OHX | Lauderdale | 4 hr |
| Jan 11, 6:09 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 36 min |
| Jan 11, 6:12 PM CST | Special Weather Statement | OHX | Wilson | 48 min |
| Jan 11, 6:20 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 40 min |
| Jan 11, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Macon | 34 min |
| Jan 11, 6:42 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| Jan 11, 6:55 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, Smith | 35 min |
| Jan 11, 7:29 PM CST | Special Weather Statement | OHX | Clay, Overton, Putnam | 46 min |
| Jan 11, 7:50 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Pickett | 40 min |
| Jan 11, 7:53 PM CST | River Flood Advisory | OHX | Perry | 51 hr |
| Jan 12, 4:35 AM CST | River Flood Advisory | OHX | Hickman | 46 hr |
| Jan 12, 2:32 PM CST | River Flood Advisory | OHX | Davidson | 8 days |
| Jan 12, 2:38 PM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 31 hr |
| Jan 12, 3:31 PM CST | River Flood Advisory | OHX | Humphreys | 45 hr |
Nearby
River Flood Warnings in Alabama, 2020River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.